MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM07004013P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a in.Pact admiral with a non-mdt (7 destination terumo) and a non-mdt (0.035 glidewire) to treat a 375mm moderately calcified plaque lesion with cto (chronic total occlusion 100%) in the right proximal mid distal superficial femoral artery (6-7mm diameter).Little tortuosity was reported.The device was prepped as per the ifu with no issues identified.Negative prep was performed.No embolic protection was used.The balloon was inflated using a non-mdt (boston scientific) inflation device.Saline and contrast fluid were used.No resistance was encountered when advancing the device and no excessive force was used.It was reported by the technician that during the first balloon inflation to 10atm the balloon was leaking where the shaft attaches to the hub.The physician expressed concern the balloon was not holding pressure.The balloon was removed as one piece.No visual damage could be seen.The procedure was completed using another 7x40 drug coated balloon.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the device was returned for evaluation.A visual and tactile inspection was performed on the device.The balloon was unfolded and dirty with blood.A 0,035¿¿ guiewire was easily loaded through the guidewire lumen.The purging procedure was performed, but a leak was revealed, as the bubble flow under negative pressure did not stop.The rubber was removed from its original position.In order to verify the point of leak, an attempt was done to inflate the balloon and the leak was found on the distal part of the hub.The leak was found in the distal bonding, between the shaft and the glue collar.It was possible to inflate the balloon but the device did not hold the pressure.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7863528
Report Number9612164-2018-02345
Device Sequence Number11221466
Product Code ONU
UDI-Device Identifier00643169383340
UDI-Public00643169383340
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Catalogue NumberADM07004013P
Device Lot Number0009020552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer08/14/2018
09/18/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/11/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight111